MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP130RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast augmentation primary with an artoura breast tissue expander 650cc.During explantation on (b)(6) 2021, the device was found to be deflated.The patient underwent removal and replacement with mentor tissue expanders (serial numbers (b)(4)).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.During the visual evaluation of the tissue expander, a tear was observed at the juncture of the shell and the anterior patch.In addition, blue shell coloration was noted.Microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the tissue expanders other than sterile saline for injection since this could compromise the product integrity.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11366420
Report Number1645337-2021-01875
Device Sequence Number882982
Product Code LCJ
UDI-Device Identifier00081317024392
UDI-Public00081317024392
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2024
Device Model NumberSMXP130RUH
Device Catalogue NumberSMXP130RUH
Device Lot Number9476752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer03/17/2021
04/15/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/09/2021
04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR